MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII TIBIAL ALIGNMENT TUBE; PROSTHESIS,KNEE,PATELLO/FEMOROTIBIAL,SMICONSTRAIND,UNCMNTD,POROUS,COATD,POLYMR

SMITH & NEPHEW, INC. GII TIBIAL ALIGNMENT TUBE; PROSTHESIS,KNEE,PATELLO/FEMOROTIBIAL,SMICONSTRAIND,UNCMNTD,POROUS,COATD,POLYMR
Catalog Number 71440448
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the parts need to be forced into position.The block was less securely positioned.A recut was performed because the cut wasn't at the right slope and not at the right angle.It is unknown which of the devices was involved in the medical intervention.
 
Additional Manufacturer Narrative
The associated gii tibial alignment tubes were not returned for evaluation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The devices were manufactured in 2017.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that no clinically relevant documentation was provided; therefore a thorough medical investigation could not be performed.It was communicated that an additional tibial cut was performed due to the locking mechanism needed ¿more force to get closed¿; however, no patient injury was reported with the minimal surgical delay.Should additional clinical information be provided, the clinical/medical task may be re-evaluated.Without the return of the actual product involved, our investigation of this report is inconclusive.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
GII TIBIAL ALIGNMENT TUBE
Common Device Name
PROSTHESIS,KNEE,PATELLO/FEMOROTIBIAL,SMICONSTRAIND,UNCMNTD,POROUS,COATD,POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7650729
Report Number1020279-2018-01236
Device Sequence Number19441898
Product Code MBH
UDI-Device Identifier03596010215574
UDI-Public03596010215574
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71440448
Device Lot Number17ETD0002J
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date12/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4); (B)(4)
Outcome Attributed to Adverse Event Other;